... white spots on her tongue that the dentist can not figure out what it is... she has been able to "scratch" them off resulting in a little tenderness... before we got some meds from the Dentist she was having a hard time eating... I think they are basically treating her for a Thrush like condition, but I am quite sure she does not have Thrush (it's only ever been on her tongue and it's gone on for months now, and no one else in the family has it)... They also said that maybe she is biting her tongue unconsciously and creating these sores - though she does not think so as she has been trying to pay attention to it... The meds the dentist gave her have beaten down the spots, but will not take them away completely (first was Nystatin then a lidocaine/Antac mixture)... Which makes me think that whatever is causing the spots is still there/happening... She has never had a grinding of the teeth or biting of her tongue problem... though she does sometimes twist her tongue when she's concentrating hard... And we think it may have started around the time she started taking her meds this past fall (she had Adderall first, then moved on to Vyvanse for the "smoother" afternoons) but she is not sure exactly when it started... She has been recorded to have a a slightly high blood pressure as well when she gets her check-up - which they are saying may just be nerves... She is about 150 lbs and almost 5'9"... (as a child she had quite a pronounced protruding belly with thin arms and legs, we are mostly vegetarian and eat very well - she's the one that eats meat in the family, and I am gluten intolerant), she has always had VERY large and fatty stools... she does love food but we keep her moderated... she's not the most active teenager right now, or self motivated... (although we are starting a workout routine)... She also has a slight ADD, but not ADHD - which is what I am seeing here as the most common purpose for this drug - she is definitely NOT hyperactive - she actually has quite a low level of motivation (we just figured it's the age and we try and help to get her moving around) - Could she maybe be having an allergic reaction to this drug that is showing up on her tongue? Or, because of all the other things, could this maybe be related to something else? Does any of this sound like normal health for a teenager?
Can Vyvanse (or Adderall... etc) cause white spots on the tongue? My 15 yr old daughter has formed?
Question posted by phnx on 14 April 2011
Last updated on 7 March 2019 by Susanw21
Hi there. I just joined and saw this post. Wanted to say I was prescribed adderall for a short time, and something I didn't like while taking it was how it caused white bumps on my tongue. Sometimes hurt and were annoying mostly. Hope this helps
I take 40mg of vyvanse and a 5mg booster of adderal in the afternoon. I used to get ulcers in my mouth occasionally until realized it was from dry mouth, a side effect of both of these drugs. I found that brushing my teeth helps with the dry mouth aspect as well as cleanliness to prevent these "sores". Also, I find that if I do not eat enough during the day that the dry mouth symptoms worsen. Even a just little bit of applesauce. Gum and mints work too! Hope this helps- I know this is an old post but I hope it helps someone in need.
I have had some issues with spots on my tongue being sore due to dry mouth caused by medicine, specifically amitriptyline, an antidepressant. Mine usually looks like bumps or sometimes nothing is there at all, but I noticed they are running some ads on tv about dry mouth right now. I use a mouth rinse, they have a toothpaste too called Biotene, it was developed for chemo patients, they have a lot of oral disturbances. It works for me, if you want to try just one, try the rinse. Also one time a while back after I had been on some strong antibiotics, for months afterward, everything tasted like it had hot pepper on it, not just a little, a lot. Pharmacist said that sometimes the PH of the Gi tract gets off and yogurt eaten several times a day would help. It is not for the thrush, but to reset the Ph of the GI tract, that worked too, seemed like it took a couple of weeks of eating it twice a day. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.